ArticleCureus2025
Idiosyncratic Warfarin-Induced Hepatocellular Injury: A Reversible and Uncommon Occurrence.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
8 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Warfarin is a widely used oral anticoagulant for the prevention and treatment of thromboembolic events. While its safety profile is well established, hepatotoxicity is an extremely rare but potentially life-threatening adverse effect. We describe a 41-year-old man who developed acute hepatocellular injury within 24 hours of initiating warfarin for upper limb deep vein thrombosis (DVT). He had no past medical history, risk factors for liver disease, or exposure to hepatotoxic agents. Baseline liver function was normal, and alternative causes, including viral and autoimmune hepatitis, were excluded. Marked elevations in alanine aminotransferase (ALT) and aspartate aminotransferase (AST) were observed, which improved rapidly after discontinuing warfarin. The patient was transitioned to apixaban, with complete normalization of liver enzymes on follow-up. This case illustrates a rare but reversible episode of warfarin-induced hepatotoxicity. Early recognition, prompt discontinuation of the drug, and switching to a direct oral anticoagulant (DOAC) facilitated complete recovery. Clinicians should remain vigilant for hepatic injury during warfarin therapy, particularly soon after initiation, to prevent progression to severe dysfunction.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.